MAUDE Adverse Event Report: ZIMMER GMBH WAGN CONE PROSTHESIS 135/17; PROSTHESIS, HIP

ZIMMER GMBH WAGN CONE PROSTHESIS 135/17; PROSTHESIS, HIP
Catalog Number 0100561317
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577); Bursitis (4832); Medical device site infection (4845); Aseptic loosening (4883); Septic loosening (4884)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#: 110010243, g7 osseoti 3 hole shell 50mm d, lot#: 65862844.Item#: 00625006520, trilogy bone scr 6.5x20, lot#: j7488887.Item#: 00625006525, trilogy bone scr 6.5x20, lot#: j7526159.Item#: 30103604, 36mm i.D.Size d neutral liner, lot#: 66179347.Item#: 00877503603, trilogy bone scr 6.5x20, lot#: 3122141.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip replacement.Subsequently, patient is being considered for a revision due to stem loosening.Hip aspiration cultures showed no growth which correlates with bone scan results that indicate loosening with infection unlikely.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a6, b4, b5, b7, d6b, d10, e1, g3, g6, h2, h6, h11.D10: item # 00877503603, biolox delta hd 12/14 36x+3.5, lot # 3156929 item # 110010243, g7 osseoti 3 hole shell 50mm d, lot # 65862844 item # 00625006520, trilogy bone scr 6.5x20, lot # j7488887 item # 00625006525, trilogy bone scr 6.5x20, lot # j7526159 item # 30103604, 36mm i.D.Size d neutral liner, lot # 66179347.Item # 00877503603, trilogy bone scr 6.5x20, lot # 3122141.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial hip replacement.After one year and eleven months hip aspiration was positive for streptococcus mitis.Subsequently, approximately two years post implantation, revision surgery was performed due to stem loosening and infection.All components were replaced with cement spacers without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated: b2, b4, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Medical records were provided for the revision surgery and was reviewed by a health care professional who reported there was evidence of infection, including hypertrophic scarring, synovitis the stem well fixed and required an osteotomy for explanation and was repaired with cerclage cables.The acetabular explanted without difficulty, cement spacers placed.No complications were reported.A definitive root cause could not be determined.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.Furthermore review of the revision notes confirmed that the stem was not loose and was well fixed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
WAGN CONE PROSTHESIS 135/17
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23350409
Report Number0009613350-2025-00781
Device Sequence Number7956827
Product Code LZO
UDI-Device Identifier00889024593251
UDI-Public(01)00889024593251(17)270810(10)3122141
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0100561317
Device Lot Number3122141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer11/11/2025
02/24/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/08/2025
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale
Patient Weight82 KG
Patient RaceWhite